| Model Number |
GM-875 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
12/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic bilateral inguinal hernia repair, after the instruments and items were counted correctly before closing the body cavity, the surgeon disinfected the umbilicus.The scrub nurse on the operating table handed the surgeon a pair of fine forceps and a 0/5gm875 absorbable suture needle, which was clamped with a 14cm thick needle holder.When the surgeon was suturing the first stitch, the needle broke from the back 1/3 just halfway through the stitch.So the doctor on the operating table, the assistant and the scrub nurse began to search from the needle insertion point.The circulating nurse pulled an x-ray machine to assist in the search.After five to ten minutes, it was finally found and removed in the umbilical muscle layer.Then it was compared with the new intact suture needle and no missing was found.Another film was taken to confirm that there was no residue in the child's body.So the following surgical procedures continued.